Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 208, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 23, 2016, 5:53 PM MDT for Kiowa County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 5:53 PM MDT (23:53 UTC)
- Expired
- Jul 23, 2016, 6:45 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WUUS55 KPUB 232353
SVRPUB
COC061-240045-
/O.NEW.KPUB.SV.W.0208.160723T2353Z-160724T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 645 PM MDT
* AT 553 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHEAST OF BRANDON...OR 22 MILES NORTHEAST OF LAMAR...MOVING
EAST AT 10 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3829 10246 3839 10247 3855 10205 3827 10205
TIME...MOT...LOC 2353Z 256DEG 9KT 3835 10237
HAIL...1.00IN
WIND...70MPH
$$
LW3 follow-up statements
677
WWUS55 KPUB 240004
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT SAT JUL 23 2016
COC061-240045-
/O.CON.KPUB.SV.W.0208.000000T0000Z-160724T0045Z/
KIOWA CO-
604 PM MDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIOWA COUNTY...
AT 604 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SHERIDAN LAKE...OR 24 MILES NORTHEAST OF LAMAR...MOVING EAST AT 10
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3829 10240 3841 10241 3855 10205 3827 10205
TIME...MOT...LOC 0004Z 256DEG 9KT 3836 10233
HAIL...1.00IN
WIND...70MPH
$$
LW765
WWUS55 KPUB 240015
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SAT JUL 23 2016
COC061-240045-
/O.CON.KPUB.SV.W.0208.000000T0000Z-160724T0045Z/
KIOWA CO-
615 PM MDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN KIOWA COUNTY...
AT 615 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHERIDAN
LAKE... OR 28 MILES NORTHEAST OF LAMAR...MOVING EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3829 10236 3842 10237 3855 10205 3827 10205
TIME...MOT...LOC 0015Z 254DEG 13KT 3840 10228
HAIL...1.00IN
WIND...70MPH
$$
LW249
WWUS55 KPUB 240034
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT SAT JUL 23 2016
COC061-240045-
/O.CON.KPUB.SV.W.0208.000000T0000Z-160724T0045Z/
KIOWA CO-
634 PM MDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL KIOWA COUNTY...
AT 633 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHERIDAN
LAKE... OR 26 MILES SOUTH OF CHEYENNE WELLS...MOVING NORTHEAST AT 10
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3842 10237 3855 10205 3837 10205 3837 10237
TIME...MOT...LOC 0033Z 227DEG 8KT 3844 10226
HAIL...1.00IN
WIND...70MPH
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:14 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 23, 3:14 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 314 PM MDT SAT JUL 23 2016 .SHORT TERM...(This evening through Sunday) Issued at 243 PM MDT Sat Jul 23 2016 Wave passing by to the north has flattened the upper ridge slightly today, and was pushing a weak cold front south through the plains at mid-afternoon. While front has had little impact on max temps today, it has brought in a slightly drier/more stable airmass to portions of the I-25 corridor north of the Arkansas River, where CAPE has fallen off to around 500 j/kg at mid-afternoon. Better instability lies over the mountains and across the plains along and south of the Arkansas River, and expect these areas to see slightly greater convective coverage into the evening. Shear profiles again look fairly weak, so gusty outflow winds and brief heavy rain will be the main storm threats this evening, with a few mesoscale models developing a broken line of convection pushing eastward across the plains toward the KS border during the evening. Activity wanes overnight, though a few spot near the KS border could hold on to a some isolated tsra into early Sun morning. On Sunday, frontal boundary hangs up near the NM border, with upslope flow to the north of the front bringing back fairly deep moisture and instability to most of the eastern mountains and plains. Model progs suggest 2000+ J/KG CAPE over much of the plains in the afternoon, and expect tsra coverage and strength to increase most areas along and east of the mountains versus today. Severe threat will increase with greater instability, though 0-6km shear is still rather low (25-35 kts), with higher shear farther north over nern CO. Main concern may end up being heavy rain, especially Teller/El Paso counties where models develop fairly strong convection after 21z. Over the mountains and interior valleys, little change in the air mass, with another round of isolated to scattered tsra expected. Max temps most locations will drift downward a few degf, with most pronounced cooling over the plains, where readings should stay below 100f for a change. .LONG TERM...(Sunday night through Saturday) Issued at 243 PM MDT Sat Jul 23 2016 Models continue to indicate an active weather pattern through the extended period with good model agreement and relatively moderate ensemble spreads, mostly in the finer details. Sunday night through Tuesday...high pressure aloft will begin to build across the region and retrograde westward during the first part of the work week. Several disturbances will shift across the state keeping the area under active weather conditions. Expect ongoing showers and thunderstorms across the region Sunday night as a strong upper level disturbance drifts slowly east across the plains. Moist low level upslope flow, modest instability and weak shear will combine to produce the widespread convection across the area. Both the GFS and NAM develop a strong cluster of thunderstorms over the I-25 corridor during the evening and shift it east across the plains overnight. Gusty outflow winds and near severe hail are possible. Abundant moisture should allow for locally heavy rainfall, with flash flooding a threat over burn scars, and possibly down into Colorado Springs and Pueblo. As the upper high builds westward, energy is forecast to track southeast across Colorado Monday and Tuesday. Southerly low level flow should keep moisture across the region allowing for daily rounds of showers and thunderstorms. Low level upslope will likely be regulated by left over outflow boundaries across the plains. If outflow boundaries can keep low level flow easterly, it will help pool moisture across the plains and help aid in precipitation generation across the area. Initial thunderstorm develop will happen by early afternoon over the mountains, spreading east into the plains during the evening hours. Steering flows are forecast to weaken as the upper high builds, with models indicating less activity spreading east on Tuesday than on Monday. Locally heavy rainfall will continue to be a threat with flash flooding possible on burn scars along with areas that see heavy rain Sunday. Small hail will also be likely with stronger storms. Wednesday...models in good agreement with the upper high becoming stationary over the Great Basin with northwest flow developing across Colorado, while a broad trough forms over the Ohio Valley. Lack of upper level forcing should keep shower and thunderstorm develop limited to Wednesday afternoon and evening over the mountains, with dry conditions forecast across the plains. Thursday through Saturday...the upper high will remain over the Great Basin with northwest flow expected across the Rockies. Several embedded disturbances are forecast to drop across the region in the northwest flow. Low level winds will be highly dependent on cold fronts and outflow boundaries, which at this time models have had a hard time with. Most indicate a boundary on Thursday, with another on Friday night. Both would bring increased low level moisture and upslope flow to the area. All models are in agreement with bringing more widespread shower and thunderstorm activity back to the area. Initial development over the mountains is expected, with increased northwest flow aloft allowing storms to move off the higher terrain and across the plains during the evening and overnight hours. Locally heavy rainfall will be possible. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 243 PM MDT Sat Jul 23 2016 Convection has been a little slow to initiate so far today, though radar/satellite loops at 21z suggest tsra beginning to increase most areas as atmosphere destabilizes. Will carry VCTS at all terminals until around 03z, with gusty erratic outflow winds up to 45 kts the primary storm threat. Thunderstorms will move east of the terminals after 03z, with vfr conditions overnight and through 18-20z on Sun. After 20z, tsra chance increases again at all taf sites, and with slightly deeper moisture over the area, suspect storm strength and coverage will be greater than today, with areas of MVFR cigs/vis and the threat for hail under the strongest storms. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 23, 11:35 AM MDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1135 AM MDT SAT JUL 23 2016 COZ058>089-093>099-241745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1135 AM MDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...WITH STORMS SPREADING EASTWARD ACROSS THE PLAINS AND INTERIOR VALLEYS DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...LOCALIZED WIND GUSTS UP TO 55 MPH AND SOME SMALL HAIL UNDER 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. URBAN AREAS AND BURN SCARS COULD ENCOUNTER LOCALIZED FLASH FLOODING SHOULD A STRONGER STORM IMPACT THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING AND THUNDERSTORMS ARE ANTICIPATED EACH DAY. PRIMARY THUNDERSTORM THREATS INCLUDE LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING...WIND GUSTS AROUND 50 MPH...LIGHTNING AND SMALL HAIL UNDER 1/2 INCH IN DIAMETER. IN ADDITION...A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE EASTERN MOUNTAINS AND PLAINS...WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH THE PRIMARY THREATS FROM ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 10/77
In the hours before
Special weather statement, Jul 23, 4:34 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 434 PM MDT SAT JUL 23 2016 COZ099-232315- SPRINGFIELD VICINITY/BACA COUNTY CO- 434 PM MDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BACA COUNTY UNTIL 515 PM MDT... AT 433 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER STONINGTON...OR 13 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALSH AND STONINGTON. LAT...LON 3722 10228 3740 10228 3751 10204 3714 10204 TIME...MOT...LOC 2233Z 269DEG 15KT 3731 10219 LW
Special weather statement, Jul 23, 4:46 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT SAT JUL 23 2016 COZ084-085-232330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 446 PM MDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 530 PM MDT... AT 445 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLORADO SPRINGS TO FOUNTAIN. MOVEMENT WAS EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...HANOVER...SECURITY...CIMARRON HILLS... SCHRIEVER AFB...SECURITY-WIDEFIELD...PETERSON AFB...FORT CARSON AND STRATMOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3895 10441 3853 10442 3865 10477 3889 10477 TIME...MOT...LOC 2245Z 281DEG 9KT 3883 10471 3868 10470 LW
Special weather statement, Jul 23, 4:49 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 449 PM MDT SAT JUL 23 2016 COZ081-083-085-086-232330- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 449 PM MDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 530 PM MDT... AT 448 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PENROSE TO NEAR CANON CITY. MOVEMENT WAS EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FLORENCE...PENROSE AND CANON CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3862 10475 3823 10503 3843 10524 3862 10509 TIME...MOT...LOC 2248Z 288DEG 9KT 3855 10507 3844 10517 LW
Special weather statement, Jul 23, 4:55 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT SAT JUL 23 2016
COZ096>098-232345-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
455 PM MDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...
SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 545 PM MDT...
AT 454 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CHIVINGTON TO NEAR WILEY.
MOVEMENT WAS EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...WILEY...TOWNER AND QUEENS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3795 10249 3817 10285 3839 10251 3852 10205
3846 10204
TIME...MOT...LOC 2254Z 272DEG 11KT 3833 10247 3820 10270
LWSpecial weather statement, Jul 23, 5:36 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 536 PM MDT SAT JUL 23 2016 COZ086-240015- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 536 PM MDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 615 PM MDT... AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SALT CREEK...OR NEAR PUEBLO...MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...PINON...BLENDE...PUEBLO DEPOT...SALT CREEK...AVONDALE... PUEBLO WEST AND COLORADO CITY. LAT...LON 3794 10478 3851 10461 3851 10421 3786 10437 TIME...MOT...LOC 2335Z 284DEG 27KT 3823 10459 LW
Local storm report, Jul 23, 5:37 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 3 ENE WILEY 38.17N 102.66W
07/23/2016 PROWERS CO TRAINED SPOTTER
LARGE LIVING ELM TREE SNAPPED HALF WAY UP.
BRANCH WAS APPROXIMATELY 12 INCHES IN
DIAMETER.
&&
NWS PUEBLO CO
IRIS SYSTEMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:34 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Jul 23, 4:46 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| Jul 23, 4:49 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Jul 23, 4:55 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Jul 23, 5:04 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 41 min |
| Jul 23, 5:36 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.